MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted, give date: not applicable as the lens remains implanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
A patient reported her vision is okay, not what she expected, and it feels as though there is a film over her eyes, especially the left eye.The patient underwent an yttrium aluminium garnet (yag) procedure for the left eye and not the right eye.Her physician told her that she still has a slight astigmatism.The patient is frustrated as her vision has declined and fluctuates mostly on the less than acceptable of 20/40.Additionally, she reported not feeling balanced which affects standing and walking, various lights affect my vision and i have to keep low lighting on.Dampness seems to affect my eyes.I seem to be able to use my computer and read okay.Trying to read digital numbers such as those on a tv or radio is not clear and adjusting to read them is difficult.I have also had recent ocular migraines.I have visited two retina specialists who did see that the gel has not settled in my eyes.I am trying to find out what part the gel plays, and/if there is another reason for my most troublesome left eye.This report will capture the zkb00 22.0 diopter intraocular lens (iol) implanted in the left eye and a separate report will be filed for the right eye.No further information was provided.
 
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6574212
Report Number9614546-2017-00435
Device Sequence Number16338875
Product Code MFK
UDI-Device Identifier05050474560123
UDI-Public(01)05050474560123(17)181107
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/07/2018
Device Model NumberZKB00
Device Catalogue NumberZKB00U0220
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;